I was prescribed prednisone (20mg) for my asthma and I took my first dosage yesterday. The side affects are awful and I plan to go to my doctor in a week since I have an appointment scheduled. Is it possible to stop taking prednisone if I only took it for a day without tapering down? It’s such a low dosage and I only have to take it once a day. I can’t call my doctor today because the office is closed but I’m really worried about stopping the medication. What do you guys believe I should do?
Can I stop taking 20mg of prednisone after one day of use?
- 14 Jan 2018 by Kittenqueen
- 14 January 2018
- asthma, prednisone, side effect, dosage, doctor, prescription
Added 15 Jan 2018:
I also experienced nausea and a bit of lethargy. I experienced heavy sweating on my feet and hands and I had pain in my pelvic area. I am supposed to take this medicine for 5 days.
Yeah you would be fine. Are you supposed to be on it long term or just for a couple weeks? Because if it’s just a short period, I’d suggest stick it out. The side effects usually get better but don’t completely go away. I use it every once in a while for my back and can typically hang in there the week I’m on it because it gets better.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Jul 2012 • 3 answers
Updated 19 days ago • 4 answers
Updated 20 May 2018 • 2 answers
Updated 17 Sep 2017 • 1 answer
Updated 3 Jan 2018 • 1 answer